question-icon

Is indigestion, GERD, bloating and belching related to stomach or heart related issue?

default
Posted on Fri, 3 Aug 2018
Question: Gastroenterologist
Dear Doctor,
I am 75 year old man.I take daily Betacard,Ismo,Deplattcv,Thyronorm,Glycomet,Urimax and Amtas.I know because of taking all these medicines, there is bound to be stomach disturbance like gas, indigestion, GERD,bloating ,belching etc. At that time i take Rabium DSR in the early morning and Aristogime capsule after lunch for about 3 or 4 days.. At times i take Gelusil MPS. Many people express they were not able to differentiate between stomach problem or heart related problem. With this every time we cannot run to a cardiologist or a gastroenterologist or a phsycian. At first instance we have to make our mind to whom to do we have to approach. As such, I shall be glad if you will please kindly give a clear cut picture about the symptoms of discomfort in stomach and symptoms of heart related problem. So that i can enlighten my friends about this apart myself. I do not rely on internet.I only have confidence in Doctors like you.
doctor
Answered by Dr. Suresh Heijebu (2 hours later)
Brief Answer:
Cardiac consultation should be the 1st priority

Detailed Answer:
Hello Sir

I can certainly understand your concern

I have worked through your attached query in detail

Considering your age and history of Diabetes/Hypertension it's important to rule out cardiac abnormalities even though predominantly they reflect Gastrointestinal disturbances.

Cardiac abnormalities can be pretty latent and notorious for their presentation in Diabetic individuals.

Hence I advise you to have cardiac screening via tests like ECG, 2D ECHOCARDIOGRAM and Treadmill testing if necessary. Therefore my suggestion would be to seek cardiology consultation first, get cardiac disorders rule out and then focus on Gastrointestinal disturbances once they have been confirmed.

Gastrointestinal disturbances are very common with Polypharmacy.

Meanwhile you can continue taking Rabeprazole.

Please do not take Gelusil MPS along with Rabeprazole DSR as the later's action gets neutralized.

Review with reports to determine further course of action.

Are you satisfied with my consultation ? Is there anything else left to be discussed ?

Post your further queries if any
Thank you


Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Suresh Heijebu (2 hours later)
Der Doctor,
I have undergone 2 D echo, ECG and TMT in May last year.The 2 D echo and TMT are for the first time in my life, which is nearly after 45 years when I am told that i have T wave inversion in V3,V5 and V6.All the reports are normal.My question is how a person can differentiate between stomach problem,GERD etc and a heart problem?
doctor
Answered by Dr. Suresh Heijebu (3 hours later)
Brief Answer:
Organ involvement is predominantly differentiated on symptoms

Detailed Answer:
Hello Sir

Let me guide you...

Heart disease presents as follow ( predominant symptoms)

Chest pain

Difficulty in breathing

Exertional breathlessnes

Swelling of feet

Gastrointestinal symptoms present as follows ( predominant symptoms )

Pain Abdomen

Nausea and Vomiting

Epigastric discomfort

Recurrent belching

Loose stools

Passage of blood in the stools

This is how a basuc differentiation is made on symptoms

Post your further queries if any
Thank you




Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3659 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is indigestion, GERD, bloating and belching related to stomach or heart related issue?

Brief Answer: Cardiac consultation should be the 1st priority Detailed Answer: Hello Sir I can certainly understand your concern I have worked through your attached query in detail Considering your age and history of Diabetes/Hypertension it's important to rule out cardiac abnormalities even though predominantly they reflect Gastrointestinal disturbances. Cardiac abnormalities can be pretty latent and notorious for their presentation in Diabetic individuals. Hence I advise you to have cardiac screening via tests like ECG, 2D ECHOCARDIOGRAM and Treadmill testing if necessary. Therefore my suggestion would be to seek cardiology consultation first, get cardiac disorders rule out and then focus on Gastrointestinal disturbances once they have been confirmed. Gastrointestinal disturbances are very common with Polypharmacy. Meanwhile you can continue taking Rabeprazole. Please do not take Gelusil MPS along with Rabeprazole DSR as the later's action gets neutralized. Review with reports to determine further course of action. Are you satisfied with my consultation ? Is there anything else left to be discussed ? Post your further queries if any Thank you